Alert archive / Ohio / Wind Advisories in 2006

Wind Advisory 6, NWS Wilmington, OH

May 11, 20067 counties in Ohio; Wayne County, Indiana

NWS Wilmington, OH issued this wind advisory at May 11, 2006, 4:04 AM EDT for 7 counties in Ohio; Wayne County, Indiana. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
May 11, 2006, 4:04 AM EDT (08:04 UTC)
Expired
May 11, 2006, 11:22 AM EDT
In force
7 hr
Issued by
NWS Wilmington, OH

Counties Wayne County, IN, Auglaize County, OH, Darke County, OH, Mercer County, OH, Miami County, OH, Montgomery County, OH, Preble County, OH, Shelby County, OH

The radar

The Cincinnati radar (KILN), 96 km from the middle of the area, began a volume at 08:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.1 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2006-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 97 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2006-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 143 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
97 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
579 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
143 m²/s²
0-3 km storm-relative helicity
139 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KILN 110804
NPWILN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON OH
404 AM EDT THU MAY 11 2006

...WIND ADVISORY IN EFFECT TODAY...

.DEEP LOW PRESSURE SYSTEM LOCATED ACROSS WESTERN OHIO EARLY THIS
MORNING WILL MOVE SLOW NORTHWEST TODAY. THIS LOW PRESSURE SYSTEM
WILL PRODUCE STRONG GUSTY WINDS THROUGH TODAY.

INZ050-OHZ034-035-042-043-051-060-061-111615-
/O.NEW.KILN.WI.Y.0006.060511T0804Z-060512T0000Z/
WAYNE-MERCER-AUGLAIZE-DARKE-SHELBY-MIAMI-PREBLE-MONTGOMERY-
INCLUDING THE CITIES OF...RICHMOND...CELINA...WAPAKONETA...
GREENVILLE...SIDNEY...PIQUA...EATON...DAYTON
404 AM EDT THU MAY 11 2006

...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. 

A DEEP LOW PRESSURE SYSTEM WILL PRODUCE STRONG WINDS OF 20 TO 30
MPH WITH OCCASIONAL GUSTS TO 40 TO 47 MPH TODAY. THE WINDS SHOULD
BEGIN TO DIMINISH THIS EVENING.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

$$
1 follow-up statement
000 
WWUS71 KILN 111522
NPWILN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON OH
1122 AM EDT THU MAY 11 2006


INZ050-OHZ034-035-042-043-051-060-061-111630-
/O.CAN.KILN.WI.Y.0006.000000T0000Z-060512T0000Z/
WAYNE-MERCER-AUGLAIZE-DARKE-SHELBY-MIAMI-PREBLE-MONTGOMERY-
INCLUDING THE CITIES OF...RICHMOND...CELINA...WAPAKONETA...
GREENVILLE...SIDNEY...PIQUA...EATON...DAYTON
1122 AM EDT THU MAY 11 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS CANCELLED THE WIND
ADVISORY. 

A DEEP LOW PRESSURE SYSTEM WILL PRODUCE GUSTY WINDS OF 15 TO 25 MPH
WITH OCCASIONAL GUSTS TO 35 MPH TODAY. THE WINDS SHOULD BEGIN TO
DIMINISH THIS EVENING.

ALTHOUGH THE WINDS ARE EXPECTED TO BE GUSTY TODAY...THEY ARE NOT
EXPECTED TO MEET ADVISORY CRITERIA. THEREFORE THE ADVISORY HAS
BEEN CANCELLED.


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this wind advisory went out at May 11, 2:23 AM EDT, 1 hour 41 minutes earlier.

Area forecast discussion, May 11, 2:23 AM EDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
223 AM EDT THU MAY 11 2006

.AVIATION /06Z-06Z/...
LARGE DEEPENING LOW PRESSURE OVER NORTHEAST INDIANA WILL MOVE
INTO MICHIGAN AND MOVE LITTLE AFTER 12Z.COLD FRONTT ASSOCIATED WITH LOW
IS OVER EASTERN AND SOUTHERN IN AND WILL MOVE EAST SOUTHEAST
THROUGH THE FORECAST AREA PASSING THROUGH CMH AROUND 13Z.

LATEST RADAR AND SATELLITE IMAGERY DEPICT MOST OF THE
PRECIPITATION OVER IN AND NORTHWEST OHIO. THE PRECIPITATION OVER
OHIO AND EASTERN IN IS MOVING TO THE NORTH NORTHEAST AND HAS MADE
LITTLE EASTWARD PROGRESSION DURING THE PAST SEVERAL HOURS.

AS THE FRONT PASSES ACROSS THE AREA WINDS WILL SHIFT TO WEST 15 TO
25 KT AND THEN SLOWLY BACK FOR THE REST OF THE FORECAST PERIOD.
NUMERICAL GUIDANCE SUGGEST AN AREA OF SHOWERS MOVING ACROSS
SOUTHWEST OHIO BETWEEN 16 AND 20Z, THUS HAVE FORECASTED TEMPO
SHOWERS IN THESE TERMINALS. CEILINGS WILL BE MVFR THREE TO FIVE
HOURS AHEAD OF FRONT AND 2 TO 3 HOURS BEHIND THE FRONT.
VISIBILITIES IN THE HEAVIER SHOWERS OVER SOUTHWEST OHIO LATE THIS
MORNING AND EARLY THIS AFTER WILL BE MVFR.
HAYDU

&&

.PREV DISCUSSION...
 /ISSUED 1130 PM EDT WED MAY 10 2006/

SHORT TERM /REST OF TONIGHT/...
UPDATED TO CANCEL TOR WATCH 339 AND TO POST TOR WATCH 340. REASON
FOR POSTING NEXT WATCH IS THIS IS STRICTLY A SMALL TORNADO THREAT.
SMALL ROTATING THUNDERSTORMS COULD PRODUCE A BRIEF TOUCHDOWN.

THE GREATEST THREAT AREA WITHIN THE WATCH IS AROUND AND TO THE
WEST OF I-75 AS THE LOW DEEPENS AND PULLS NORTH INTO SRN MI. RUC
SHOWS MARGINAL INSTABILITY WITH MAYBE 500 J/KG POSSIBLE. CURRENT
LAPS SOUNDINGS ARE SHOWING AT BEST 100 J/KG ACROSS THE AREA.

TIPTON

PREV DISCUSSION...
 /ISSUED 916 PM EDT WED MAY 10 2006/

SHORT TERM /REST OF TONIGHT/...
SURFACE ANALYSIS SHOWS SURFACE LOW JUST NORTH OF LOUISVILLE. KILN
KILN RADAR SHOWED SCATTERED SHOWERS OVER CENTRAL AND EASTERN
INDIANA. ILN EVENING SOUNDING HAD ONLY 100 J/KG.

WILL KEEP TORNADO WATCH UP FOR PARTS OF THE TRI-STATE AS SURFACE
LOW IS CONTINUING TO DEEPEN AND ROTATE TO THE NORTHEAST TOWARD
NORTHWEST OHIO. LAPS SOUNDING SHOWING AT BEST 200 J/KG IN THE TRI-
STATE THIS IS SIMILAR TO THE LATEST RUC ANALYSIS. OVERNIGHT THE RUC
HAS INSTABILITY INCREASING SOMEWHAT ACROSS WESTERN OHIO AND
EASTERN INDIANA. WILL HAVE TO MONITOR TO SEE INSTABILITY PANS OUT.
IF IT DOES THE THREAT OF SMALL TORNADIC SUPERCELLS WILL INCREASE.
WHETHER A WATCH IS ISSUED OR NOT WE WILL MONITOR ALL ROTATING
STORMS...ESPECIALLY IN EASTERN INDIANA AND WESTERN OHIO AS THE
NIGHT ROLES ON. THREAT ACROSS NRN KENTUCKY WILL DIMINISH RAPIDLY
TOWARDS MIDNIGHT. WITH THE SMALL NATURE OF THE SUPERCELLS ISOLATED
WIND DAMAGE IS THE PRIMARY THREAT ALONG WITH BRIEF SMALL TORNADOES.

TIPTON

PREV DISCUSSION...
 /ISSUED 740 PM EDT WED MAY 10 2006/

AVIATION /00Z-24Z/...
DEEPENING LOW PRESSURE OVER WESTERN KENTUCKY IS RESULTING IN LESS
THAN IDEAL FLYING CONDITIONS. SLOW MOVING SYSTEM WILL AFFECT TAF
SITES THROUGH THE FORECAST. EXPECT VISIBILITIES AS LOW AS IFR...AND
MVFR CEILINGS. WINDS WILL INCREASE AS THEY SHIFT FROM SOUTH TO WEST
LATE TONIGHT WITH FRONTAL PASSAGE...WITH GUSTS TO 30 KTS POSSIBLE.

SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...
SURFACE ANALYSIS SHOWS LOW PRESSURE JUST WEST OF PADUCAH WITH WARM
FRONT ACROSS WESTERN KY. SATELLITE IMAGERY SHOWS PLENTY OF CLOUD
COVER ACROSS REGION. REGIONAL RADARS SHOWING BAND OF SHOWERS
LIFTING TO THE NORTH OF DAYTON WITH GOOD COVERAGE OVER SOUTHERN
AND CENTRAL INDIANA.

MODELS ARE IN PRETTY GOOD AGREEMENT WITH TAKING SURFACE LOW AND
DEEPENING IT AS IT ROTATES NORTH ALONG THE IN/OH BORDER INTO SRN
MI. GFS HAS LOW DEEPENING TO 985 MB AND NAM TO 983 MB BY THURSDAY
MORNING. ASSOCIATED UPPER LOW ALSO DEEPENS DRAMATICALLY AS WELL
AND HANGS OUT NEAR LAKE MI THURSDAY INTO THURSDAY NIGHT. WILL GO
WITH CATEGORICAL POPS TONIGHT AND THEN BACK OFF TO LIKELY THURSDAY
AND CHANCE THURSDAY NIGHT. THE DECREASE IS DUE TO THE LOSS OF
STRONG LARGE SCALE FORCING.

FOR TONIGHT WILL ADD STRONG MENTION TO THUNDERSTORM THREAT.
TONIGHT IS NOT CLEAR CUT WHEN IT COMES TO SEVERE THREAT. GFS IS
MORE GENEROUS WITH INSTABILITY WITH 500 TO 1000 J/KG. HOWEVER
NAM IS MUCH LESS THAN 500 J/KG. DEEPENING LOW WILL PROVIDE
FAVORABLE WIND FIELD. AT THIS POINT NOT REAL THRILLED ABOUT THE
CHANCE OF SEVERE OR TORNADOES BUT CANT IGNORE THE PATTERN AND
WILL MONITOR INSTABILITY OVERNIGHT.

COLD FRONT WILL GO THROUGH THURSDAY MORNING. WINDS WILL BE GUSTY TO
30 TO 35 MPH. WILL MONITOR THIS AS WELL AS PREVIOUS RUN HAD HIGHER
GUST POTENTIAL IN THE COLD AIR ADVECTION. THERE ALSO APPEARS TO BE
A SECONDARY COLD FRONT THAT WILL GO THROUGH DURING THE DAY ON
THURSDAY. THIS MIGHT HAVE ENOUGH KICK TO PRODUCE A LITTLE BIT OF
THUNDER. THUS HAVE ADDED ISOL THUNDER.

MAV TEMPS LOOK PRETTY GOOD WILL ONLY MAKE MINOR TWEAKS.

TIPTON

LONG TERM /FRIDAY THROUGH WEDNESDAY/...
MODELS HANGING ON TO UPPER LEVEL LOW/TROUGH THROUGH THE MAJORITY OF
THE LONG TERM FORECAST. AS WOULD BE EXPECTED...THERE ARE
DISCREPANCIES IN THE EXACT LOCATION OF THE LOW AND ASSOCIATED
TEMPERATURE PROFILES BETWEEN THE MODELS. HOWEVER...GENERAL TREND
IS TO KEEP THINGS MOSTLY CLOUDY AND COOL THROUGH WEDNESDAY WITH A
CHANCE OF SHOWERS.

WITH UPPER LEVEL LOW IN PLACE...WOULD THINK THERE WOULD BE AT LEAST
A BIT OF A DIURNAL COMPONENT TO THE SHOWER ACTIVITY SO WILL PLAY
GRIDS ACCORDINGLY. RIGHT NOW...INSTABILITY LOOKS TO BE LIMITED BUT
AGAIN...WITH AN UPPER LEVEL LOW PRESENT THIS TIME OF YEAR...TOUGH TO
RULE OUT SOME AFTERNOON INSTABILITY AND POSSIBLE THUNDERSTORMS.
RIGHT NOW THIS CHANCE LOOKS LOW ENOUGH TO LEAVE OUT OF FORECAST BUT
WILL HAVE TO MONITOR THIS AS WE PROGRESS THROUGH THE NEXT WEEK.

GIVEN UNSEASONABLY COOL UPPER LEVEL LOW...EXPECT BELOW NORMAL
TEMPERATURES TO PERSIST THROUGH THE LONG TERM PERIOD...PARTICULARLY
WITH DAYTIME HIGHS. AS A RESULT...WILL TREND TEMPS A LITTLE COOLER
AND UNDERCUT GUIDANCE HIGH TEMPERATURES A FEW DEGREES.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
Hazardous weather outlook, May 10, 5:36 AM EDT, 22 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
536 AM EDT WED MAY 10 2006

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-110945-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-
DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-
MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-
PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-
CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
536 AM EDT WED MAY 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS ARE LIKELY TODAY INTO TONIGHT AS LOW
PRESSURE DEVELOPS ALONG A FRONTAL BOUNDARY. THE STORM PREDICTION
CENTER HAS PLACED THE AREA IN A SLIGHT RISK FOR SEVERE WEATHER.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

Nearby

Wind Advisories in Ohio, 2006Wind Advisories in Indiana, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.